MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS® ORTHOPAEDIC PROTECTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES ALEXIS® ORTHOPAEDIC PROTECTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number HR105
Medical Device Problem Codes Delivered as Unsterile Product (1421); Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is not being returned to applied medical for evaluation, but lot number is provided.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed: complex tha revision detailed description of event: on (b)(6) 2025, we received a scrub po from [name] for 1 ea hr105, lot# 1476912.This was scrubbed in for no charge at [facility] on (b)(6) 2024 (attached).[name] noted this was for a complex tha revision but was not a successful case, which is why she scrubbed it in for no charge.When reviewing the lot number, we determined this product was not sent to [name].We also determined there was no record of this lot number being sent to any field team member or customer.There was no production history, which prompted us to check the shop order in sap.After looking up the shop order, we determined the lot was from an engineering shop order and was not released into finished goods.Per the attached copy, the purpose of the shop order is ¿to build units for real-time aging and testing per real-time aging protocol dir # [number].¿ we have reached out to the eng team to determine what happened to these units and hopefully trace down how [name] was able to obtain one (email attached).We also checked the classification t-code for this lot, and saw it is not us approved and there is no sterilization date.During this research, we asked [name] to advise where she received the product and if she has additional units.Her initial response was that she didn¿t know where she got it from, and she has not yet advised if she has any additional units.The email chain is attached between field ops and [name].We have alerted the field leadership team responsible for this group.With their assistance, we are also reaching out to all orthopedic specialists to determine if any of them have these lot numbers on hand.We will have results by tomorrow eod.Per the above, this is not traceable and is reportable as it was not sterile.Additional information provided by [name] on 05feb2025 via email: this product was used in a patient case in december and cannot be returned.Type of intervention: ni.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was not performed.It was confirmed that the event unit was non-sterile and individually brought into a procedure as a sample unit for use.The event unit was a part of a shop order that was built for testing where a specific number of units were removed from the scope of the testing being performed and as a result did not go through sterilization process.The investigation traced the event unit to a batch manufactured for internal engineering testing.These specific units were intentionally separated from production lots prior to sterilization.The non-sterilized units were intended only for use as non-clinical samples; however, they were not labeled as non-sterile.As a result of this event, applied medical has initiated immediate correction and a corrective and preventive action (capa) to further mitigate the potential for this type of event to occur.
 
Event or Problem Description
Name of procedure being performed: complex tha revision.Detailed description of event: on 1/29/25, we received a scrub po from [name] for 1 ea hr105, lot# 1476912.This was scrubbed in for no charge at [facility] on (b)(6) 2024 (attached).[name] noted this was for a complex tha revision but was not a successful case, which is why she scrubbed it in for no charge.When reviewing the lot number, we determined this product was not sent to [name].We also determined there was no record of this lot number being sent to any field team member or customer.There was no production history, which prompted us to check the shop order in sap.After looking up the shop order, we determined the lot was from an engineering shop order and was not released into finished goods.Per the attached copy, the purpose of the shop order is ¿to build units for real-time aging and testing per real-time aging protocol dir # [number].¿ we have reached out to the eng team to determine what happened to these units and hopefully trace down how [name] was able to obtain one (email attached).We also checked the classification t-code for this lot, and saw it is not us approved and there is no sterilization date.During this research, we asked [name] to advise where she received the product and if she has additional units.Her initial response was that she didn¿t know where she got it from, and she has not yet advised if she has any additional units.The email chain is attached between field ops and [name].We have alerted the field leadership team responsible for this group.With their assistance, we are also reaching out to all orthopedic specialists to determine if any of them have these lot numbers on hand.We will have results by tomorrow eod.Per the above, this is not traceable and is reportable as it was not sterile.Additional information provided by [name] on 05feb2025 via email: this product was used in a patient case in december and cannot be returned.Type of intervention: ni.Patient status: no patient injury.

Brand Name
ALEXIS® ORTHOPAEDIC PROTECTOR
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21440052
Report Number2027111-2025-00378
Device Sequence Number11890377
Product Code KGW
UDI-Device Identifier00607915138967
UDI-Public(01)00607915138967
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2026
Device Model NumberHR105
Device Catalogue Number101472901
Device Lot Number1476912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown